New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

forevr
New Member


Date Joined Sep 2007
Total Posts : 1
   Posted 9/23/2007 4:45 AM (GMT -7)   
I've had colitis for a year now and the white part of my eye turns red.  steroids makes it go away but when im off of them it comes back.  anyone else with this problem?!!!  thanks!

UC Dude
Regular Member


Date Joined Aug 2005
Total Posts : 438
   Posted 9/23/2007 4:54 AM (GMT -7)   
I have had periodic "pink eye".  I finally got an Eye Dr. to give me some pred drops that seem to clear it up better than anything. 

 


Knitty_Cat
Regular Member


Date Joined Jun 2006
Total Posts : 105
   Posted 9/23/2007 5:28 AM (GMT -7)   
I used to have that problem all the time. Whenever I flared, my eyes would either go red like yours or I'd develop styes. Yuck. That was in the bad old days when my UC wasn't really under control. I haven't had any eye problems since starting on the asacol, using rectal meds for flares and generally getting things under some sort of control. What meds are you on apart from steroids?
UC since 2001, diagnosed May 2005
Salofalk tablets (Asacol) 3 x 2 tablets daily for maintenance, Salofalk enemas for flares
Oat bran 60grams daily, Metamuscil and multivitamins


cycling_sasquatch
Regular Member


Date Joined May 2007
Total Posts : 167
   Posted 9/23/2007 6:47 PM (GMT -7)   
My eyes tend to get red when flaring. The past flare I could tell was coming becuase of how my eyes started looking. They don't seem to really bother me, just get red. It is a very common side effect of UC, from what I understand.
Dx Left-sided UC Dec. 2006
Currently:
Azathioprine (Imuran) 125mg/day
Prednisone 15mg/day (trying to taper-started at 60 6/1)
Lialda 4/day


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 9/24/2007 4:07 AM (GMT -7)   
You should get your eyes check by a doctor. Anyone on pred needs a yearly eye exam because pred can cause complications in the eye.
 @--->--SHERRY--<---@
Left sided Uc -'92 - Colazal, Canasa, 6mp, Prilosec, Biotin, Forvia
Secondary Reynauds Syndrome - '04 - Norvasc
Fibromyalgia - '06 
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
 
 
 
 

 
 


drydensmomma
New Member


Date Joined Sep 2007
Total Posts : 3
   Posted 9/24/2007 5:32 PM (GMT -7)   
It is called "episcleritis", my mom has worked for an eye dr. for 15 years, and i have seen him yrly. since i was a kid, i saw him last month because of my "redness" and he said that UC causes this during flare-ups and is called episcleritis, you must get it checked because if it left untreated it can damage the retina and cause blindness if it is not taken care of! Definetly recommend getting a yearly eye exam with a specialist, i.e. Opthamologist. =)
 
Alicia
 
Proctitis
Ulcerative Colitis DX July 13,2007, Lialda 4xday......still flaring next step Prednisone!!!! BLAH! sad
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 4:45 PM (GMT -7)
There are a total of 2,906,549 posts in 318,969 threads.
View Active Threads


Who's Online
This forum has 158309 registered members. Please welcome our newest member, alicante.
335 Guest(s), 7 Registered Member(s) are currently online.  Details
Psilociraptor, PeppermintTea, Maverick6981, Jerry_Delaware, ks1905, Connor77, NotoriousIBD